Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 37, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 4, 2025, 5:59 PM MST for Yuma County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2025, 5:59 PM MST (00:59 UTC)
- Expired
- Sep 4, 2025, 9:30 PM MST
- In force
- 4 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Yuma County, AZ
The radar
The Yuma radar (KYUX), 77 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 5:10 PM MST, 49 minutes earlier. Its key messages:
- A Flood Watch remains in effect through midnight for most of south-central Arizona, southwest Arizona, and southeast California.
- Showers and scattered thunderstorms resulting in heavy rainfall and instances of flash flooding will be the primary threats. Localized rainfall amounts of one to three inches will be possible. Strong winds, small hail, and areas of blowing dust will also be possible.
- Chances for scattered showers and isolated thunderstorms will remain possible on Friday and Saturday before conditions dry out Sunday into early next week.
- Temperatures will be below normal today through Sunday before warming slightly into next week.
Area forecast discussion, Sep 4, 5:10 PM MST, 49 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 510 PM MST Thu Sep 4 2025 .UPDATE...Updated 00z Aviation Discussion... && .KEY MESSAGES... - A Flood Watch remains in effect through midnight for most of south-central Arizona, southwest Arizona, and southeast California. - Showers and scattered thunderstorms resulting in heavy rainfall and instances of flash flooding will be the primary threats. Localized rainfall amounts of one to three inches will be possible. Strong winds, small hail, and areas of blowing dust will also be possible. - Chances for scattered showers and isolated thunderstorms will remain possible on Friday and Saturday before conditions dry out Sunday into early next week. - Temperatures will be below normal today through Sunday before warming slightly into next week. && .SHORT TERM /Today through Friday/... The primary weather concern for today will be the potential for flash flooding with a Flood Watch in effect through midnight for the majority of the CWA. Folks should stay weather aware today and monitor for the latest forecast updates and warnings. Latest satellite imagery shows Tropical Storm Lorena continuing to spin off the west coast of the southern Baja Peninsula while weakening. The latest NHC forecast now has Lorena weakening off the coast rather than propagating inland toward northern Sonora. Regardless, we have seen the increased moisture thanks to this TC with mesoanalysis showing PWATs upwards of 1.7-1.9" across southeast California and southwest Arizona with lower values around 1.2-1.6" across south-central Arizona. Meanwhile, after remaining socked in with cloud cover thanks to a lingering MCV stemming from last night's convection, the Phoenix metro has finally seen better clearing this afternoon according to the latest visible satellite imagery. Following last night's activity, the question today will be whether or not we are too worked over to recover and destabilize enough to see better coverage of showers and thunderstorms surviving into the Phoenix metro through this evening. Hi-res guidance aren't very optimistic on the idea of seeing thunderstorms surviving into the Valley and will likely take robust/colliding outflows to overcome the inhibition that is in place. Latest satellite and radar showed thunderstorms extending from western Pinal County into southern Maricopa County and has sent an outflow toward the north, producing areas of dense blowing dust. Will need to watch this outflow and other approaching outflows to see if it can help fire off any new convection closer to the Valley. Meanwhile, isolated strong to severe thunderstorms continue to develop across southwest Arizona where moisture and thermodynamic parameters are much more favorable. The 18Z Yuma sounding recorded a PWAT value of 1.91" with SBCAPE around 3000 J/kg and minimal inhibition. Given the favorable environment across southeast California and southwest Arizona in combination with weak steering flow, expect instances of flash flooding to occur in these areas. Additionally, strong to severe thunderstorms capable of producing localized damaging winds and small hail, and localized blowing dust will also be possible. The latest HREF continue to favor portions of the Arizona lower deserts for seeing the best thunderstorm coverage. As mentioned before, the anomalous moisture values and overall weak steering flow will lead to instances of 1-3"+ amounts, thus leading to an enhanced flash flood risk. HREF neighborhood probabilities show 3 hour rainfall totals in excess of 1" upwards of 50-70% and ~10% for amounts in excess of 3". The Flood Watch remains in effect for all of south-central and southwest Arizona along with most of southeast California. For Friday, the trough axis that provided support for showers and storms is expected to move well to the east with some weak anticyclonic flow aloft moving into Arizona. Abundant moisture will still remain in place, but with the lack of forcing aloft or even some weak subsidence convection will be more limited in scope. The best rain chances on Friday are expected to favor higher terrain areas of central and eastern Arizona with the heavy rainfall threat being quite limited. && .LONG TERM /Saturday through Tuesday/... Models have shifted for what to expect on Saturday with the deeper moisture likely sticking around through the morning before drier air aloft begins to move in starting in the afternoon hours. A similar upper level set up to Friday may limit convection on Saturday despite the lingering moisture, but forecast instability may be enough to spark a few isolated storms across the south-central Arizona lower deserts with better chances again focused over the eastern Arizona higher terrain. The drying aloft will then continue Sunday into early next week with the lower levels eventually drying out by around next Tuesday. NBM forecast rain chances mostly come to an end already on Sunday as the drying aloft is expected to lower PWATs down to between 1.2-1.4". Eventually PWATs are seen dropping to between 0.8-1.1" by the middle of next week as surface dew points finally fall back into the 40s. A stationary Pacific trough just off the West Coast will be the main driver of our weather through at least the first half of next week providing the dry westerly flow. The subtropical ridge is forecast to remain situated to our south this weekend and then to our east southeast early next week, but it will at least help to keep heights aloft over our region near or slightly above normal. Due to the influence of the ridge and the drying boundary layer, temperatures will gradually warm into next week, likely reaching back into the normal range by Monday. && .AVIATION...Updated at 0005Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT: A southerly outflow boundary is currently moving through the Phoenix area, with gusts up to 25 kts and areas of blowing dust with visibilities reduced to as low as 3-5SM. These gusty southerly winds and blowing dust should persist through the next couple of hours. The main question and of continued high uncertainty is whether any storm activity can develop across the Phoenix area through the evening hours with most of the activity likely to remain west. For now VCTS are kept in this TAF package through the evening hours before the threat wanes by the overnight period. At this time, no thunderstorm activity is expected within the vicinity of Phoenix on Friday. With the aforementioned outflow currently moving through the metro, southerly winds will persist during the next 2-3 hours before a shift out of the west materializes after 03-04z. Winds will become mostly variable to light easterly during the overnight period into Friday morning before resuming a westerly direction by the late morning hours. SCT-BKN clouds aoa 8-10 kft will persist through Friday morning before cloud coverage decreases heading into the afternoon hours. Southeast California/Southwest Arizona including KIPL and KBLH: Areas of thunderstorm activity will remain the main aviation weather concern heading into this evening with hit or miss activity before conditions improve later in the evening hours. The main threats with these thunderstorms will be the potential for gusty and erratic winds from any outflow boundaries as well as blowing dust. Otherwise, winds will mainly favor southeasterly at KIPL and southerly at KBLH through the period. SCT-BKN clouds aoa 8-10 kft will persist through the evening hours before cloud coverage gradually decreases heading into the overnight period. && .FIRE WEATHER... Higher moisture levels will continue to allow for periods of showers and thunderstorms into the weekend with wetting rain chances as high as 20-40% over the western districts to 40-50% over the eastern districts. Localized heavy rainfall and flash flooding will be possible through this evening with diminishing chances into Friday. MinRHs are only expected to drop into a 35-45% range through Saturday as temperatures drop to below normal. Outside of thunderstorm driven winds, winds will tend to be on the light side and favor the south much of the period. Gradual drying conditions will spread across the region later this weekend into early next week ending rain chances by Sunday and eventually lowering MinRHs back into the teens by next Tuesday. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...Flood Watch until midnight MST tonight for AZZ530>563. CA...Flood Watch until midnight PDT tonight for CAZ562>570. && SHORT TERM...Smith/Kuhlman LONG TERM...Kuhlman AVIATION...Lojero FIRE WEATHER...Smith/Kuhlman
In the hours before
Special weather statement, Sep 4, 1:15 PM MST, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
115 PM MST Thu Sep 4 2025
AZZ530-531-533-042100-
Kofa AZ-Parker Valley AZ-Central La Paz AZ-
115 PM MST Thu Sep 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LA PAZ AND NORTH
CENTRAL YUMA COUNTIES THROUGH 200 PM MST...
At 115 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles east of Yuma Proving Ground, or 19 miles northeast of Martinez
Lake, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kofa Wildlife Refuge, Palm Canyon, and Ehrenberg.
This includes the following highways...
AZ Interstate 10 near mile marker 4.
AZ Route 95 between mile markers 63 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3342 11460 3362 11447 3345 11377 3297 11421
TIME...MOT...LOC 2015Z 302DEG 7KT 3313 11419
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KBSpecial weather statement, Sep 4, 3:04 PM MST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
304 PM MST Thu Sep 4 2025
AZZ530-531-CAZ564-569-570-042245-
Kofa AZ-Parker Valley AZ-Chuckwalla Mountains CA-
Palo Verde Valley CA-Chuckwalla Valley CA-
304 PM MST Thu Sep 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LA PAZ...
NORTHEASTERN IMPERIAL AND RIVERSIDE COUNTIES THROUGH 345 PM MST/345
PM PDT/...
At 303 PM MST/303 PM PDT/, Doppler radar was tracking a strong
thunderstorm 13 miles southwest of Palo Verde, or 35 miles northwest
of Martinez Lake, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cibola and Palo Verde.
This includes CA Route 78 between mile markers 55 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3327 11443 3302 11473 3336 11533 3359 11503
TIME...MOT...LOC 2203Z 316DEG 7KT 3332 11492
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KBSpecial weather statement, Sep 4, 3:41 PM MST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
341 PM PDT Thu Sep 4 2025
CAZ564-565-569-042330-
Chuckwalla Mountains CA-Imperial County Southeast CA-
Palo Verde Valley CA-
341 PM PDT Thu Sep 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN IMPERIAL AND
RIVERSIDE COUNTIES THROUGH 430 PM PDT...
At 341 PM PDT, Doppler radar was tracking a strong thunderstorm 21
miles southwest of Palo Verde, or 33 miles southeast of Desert
Center, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Imperial and Riverside Counties.
This includes CA Route 78 between mile markers 58 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3333 11541 3351 11503 3324 11471 3303 11510
TIME...MOT...LOC 2241Z 003DEG 11KT 3331 11507
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KBSpecial weather statement, Sep 4, 3:50 PM MST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
350 PM MST Thu Sep 4 2025
AZZ538-539-559-042330-
Sonoran Desert Natl Monument AZ-Gila Bend AZ-Tonopah Desert AZ-
350 PM MST Thu Sep 4 2025
...STRONG THUNDERSTORMS WILL IMPACT MARICOPA COUNTY THROUGH 430 PM
MST...
At 349 PM MST, Doppler radar was tracking a cluster of strong
thunderstorms 10 miles east of Sentinel, or 18 miles west of Gila
Bend, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gila Bend, Sentinel, Cotton Center, and Painted Rock Dam.
This includes the following highways...
AZ Interstate 8 between mile markers 81 and 113.
AZ Route 85 between mile markers 12 and 23, and between mile markers
133 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3254 11321 3279 11333 3303 11333 3328 11300
3319 11260 3291 11278 3264 11283
TIME...MOT...LOC 2249Z 168DEG 22KT 3292 11305
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MSSpecial weather statement, Sep 4, 4:37 PM MST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
437 PM MST Thu Sep 4 2025
AZZ530-CAZ564-565-569-050015-
Parker Valley AZ-Chuckwalla Mountains CA-
Imperial County Southeast CA-Palo Verde Valley CA-
437 PM MST Thu Sep 4 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LA PAZ AND
NORTHEASTERN IMPERIAL COUNTIES THROUGH 515 PM MST/515 PM PDT/...
At 437 PM MST/437 PM PDT/, Doppler radar was tracking a cluster of
strong thunderstorms 22 miles north of Algodones Dunes, or 29 miles
west of Martinez Lake, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Glamis.
This includes CA Route 78 between mile markers 41 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3333 11519 3312 11467 3290 11492 3315 11534
TIME...MOT...LOC 2337Z 054DEG 8KT 3306 11496
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KBSpecial weather statement, Sep 4, 5:07 PM MST, 52 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
507 PM MST Thu Sep 4 2025
AZZ531-536-050045-
Gila River Valley AZ-Kofa AZ-
507 PM MST Thu Sep 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN YUMA COUNTY THROUGH
545 PM MST...
At 506 PM MST, Doppler radar was tracking a strong thunderstorm 22
miles northwest of Paloma, or 43 miles east of Martinez Lake, moving
northwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Yuma
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3311 11334 3287 11365 3318 11387 3334 11358
TIME...MOT...LOC 0006Z 131DEG 6KT 3315 11375
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:07 PM MST | Dust Storm Advisory | PSR | Maricopa | 53 min |
| Sep 4, 5:07 PM MST | Special Weather Statement | PSR | Yuma | 38 min |
| Sep 4, 5:18 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 42 min |
| Sep 4, 5:33 PM MST | Areal Flood Advisory | PSR | Yuma | 26 min |
| Sep 4, 5:59 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 31 min |
| Sep 4, 6:26 PM MST | Special Weather Statement | PSR | Yuma | 64 min |
| Sep 4, 6:32 PM MST | Dust Storm Warning | PSR | Yuma | 58 min |
| Sep 4, 7:08 PM MST | Areal Flood Advisory | PSR | Yuma | 3 hr |
| Sep 4, 7:30 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 45 min |
| Sep 4, 7:33 PM MST | Dust Storm Advisory | PSR | La Paz, Yuma | 57 min |
| Sep 4, 7:45 PM MST | Flash Flood Warning | PSR | La Paz, Yuma | 4 hr |
| Sep 4, 8:15 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 45 min |
| Sep 4, 8:40 PM MST | Flash Flood Warning | PSR | Yuma | 4 hr |
| Sep 4, 8:57 PM MST | Special Weather Statement | PSR | 48 min | |
| Sep 5, 1:51 AM MST | Areal Flood Warning | PSR | Yuma | 9 hr |
| Sep 5, 10:10 AM MST | Special Weather Statement | PSR | 35 min | |
| Sep 5, 10:51 AM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Sep 4, 10:57 PM MST | Areal Flood Advisory | PSR | Imperial | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.